Alert archive / Hawaii / High Surf Advisories in 2012

High Surf Advisory 16, NWS Honolulu, HI

February 18, 2012Honolulu County, Hawaii

NWS Honolulu, HI issued this high surf advisory at Feb 18, 2012, 3:26 PM HST for Honolulu County, Hawaii. It took effect at Feb 18, 2012, 6:00 PM HST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Feb 18, 2012, 3:26 PM HST (01:26 UTC)
In effect from
Feb 18, 2012, 6:00 PM HST
Expired
Feb 24, 2012, 3:13 AM HST
In force
5 days
Issued by
NWS Honolulu, HI

County Honolulu County, HI

The radar

The Molokai radar (PHMO), 88 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2012-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2012-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
792 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WHHW40 PHFO 190126
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 PM HST SAT FEB 18 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI
MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS WILL BRING ROUGH SURF TO EXPOSED EAST FACING
SHORES TONIGHT AND SUNDAY.

HIZ002-008-009-012-020-024-025-191430-
/O.NEW.PHFO.SU.Y.0016.120219T0400Z-120220T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
326 PM HST SAT FEB 18 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* SURF...4 TO 8 FEET ALONG EAST FACING SHORES.

* TIMING...TONIGHT AND SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MORRISON
13 follow-up statements
012 
WHHW40 PHFO 191317
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
317 AM HST SUN FEB 19 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS...BOTH NEAR AND UPWIND OF THE ISLANDS...WILL
BRING ROUGH SURF TO EXPOSED EAST FACING SHORES THROUGH MONDAY.

HIZ002-008-009-012-020-024-025-200230-
/O.EXT.PHFO.SU.Y.0016.000000T0000Z-120221T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
317 AM HST SUN FEB 19 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. 

* SURF...6 TO 8 FEET...LOCALLY HIGHER...ALONG EAST FACING SHORES.

* TIMING...THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BIRCHARD
008 
WHHW40 PHFO 200135
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 PM HST SUN FEB 19 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS...BOTH NEAR AND UPWIND OF THE ISLANDS...WILL
BRING ROUGH SURF TO EXPOSED EAST FACING SHORES THROUGH TUESDAY.

HIZ002-008-009-012-020-024-025-201445-
/O.EXT.PHFO.SU.Y.0016.000000T0000Z-120222T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
335 PM HST SUN FEB 19 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. 

* SURF...6 TO 8 FEET...LOCALLY HIGHER...ALONG EAST FACING SHORES.

* TIMING...THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MORRISON
153 
WHHW40 PHFO 201313
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
313 AM HST MON FEB 20 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS...BOTH NEAR AND UPWIND OF THE ISLANDS...WILL
BRING ROUGH SURF TO EXPOSED EAST FACING SHORES THROUGH TUESDAY.

HIZ002-008-009-012-020-024-025-210215-
/O.CON.PHFO.SU.Y.0016.000000T0000Z-120222T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
313 AM HST MON FEB 20 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. 

* SURF...8 TO 10 FEET...LOCALLY HIGHER...ALONG EAST FACING
  SHORES.

* TIMING...THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BIRCHARD
829 
WHHW40 PHFO 210130
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST MON FEB 20 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS WILL BRING ROUGH SURF TO EXPOSED EAST FACING
SHORES THROUGH WEDNESDAY.

HIZ002-008-009-012-020-024-025-211430-
/O.EXT.PHFO.SU.Y.0016.000000T0000Z-120223T0500Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
330 PM HST MON FEB 20 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 PM HST WEDNESDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 7 PM HST WEDNESDAY.

* SURF...6 TO 8 FEET TODAY BUILDING TO 8 TO 10 FEET TUESDAY...THEN
  DROPPING BACK TO 6 TO 8 FEET WEDNESDAY.

* TIMING...THROUGH WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

DEJESUS
276 
WHHW40 PHFO 211327
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 AM HST TUE FEB 21 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS WILL BRING ROUGH SURF TO EXPOSED EAST FACING
SHORES THROUGH WEDNESDAY.

HIZ002-008-009-012-020-024-025-220230-
/O.CON.PHFO.SU.Y.0016.000000T0000Z-120223T0500Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
327 AM HST TUE FEB 21 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST WEDNESDAY. 

* SURF...8 TO 10 FEET TODAY.

* TIMING...THROUGH EARLY WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
893 
WHHW40 PHFO 220137
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST TUE FEB 21 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS WILL BRING ROUGH SURF TO EXPOSED EAST FACING
SHORES THROUGH WEDNESDAY.

HIZ002-008-009-012-020-024-025-221445-
/O.CON.PHFO.SU.Y.0016.000000T0000Z-120223T0500Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
337 PM HST TUE FEB 21 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST WEDNESDAY. 

* SURF...8 TO 10 FEET TODAY. 6 TO 8 FEET WEDNESDAY. 

* TIMING...THROUGH EARLY WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

DEJESUS
558 
WHHW40 PHFO 221321
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
321 AM HST WED FEB 22 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS WILL BRING ROUGH SURF TO EXPOSED EAST FACING
SHORES THROUGH TODAY.

HIZ002-008-009-012-020-024-025-230230-
/O.CON.PHFO.SU.Y.0016.000000T0000Z-120223T0500Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
321 AM HST WED FEB 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST THIS
EVENING. 

* SURF...6 TO 8 FEET.

* TIMING...THROUGH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MORRISON
771 
WHHW40 PHFO 222021
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1021 AM HST WED FEB 22 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS WILL BRING ROUGH SURF TO EXPOSED EAST FACING
SHORES THROUGH THURSDAY MORNING.

HIZ002-008-009-012-020-024-025-230930-
/O.EXT.PHFO.SU.Y.0016.000000T0000Z-120223T2000Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
1021 AM HST WED FEB 22 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM HST THURSDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 10 AM HST THURSDAY.

* SURF...ROUGH AND CHOPPY 6 TO 8 FEET.

* TIMING...THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
R BALLARD
207 
WHHW40 PHFO 230148
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
348 PM HST WED FEB 22 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.ALTHOUGH TRADE WINDS WILL START TO GRADUALLY WEAKEN...SURF WILL
REMAIN HIGH ON EAST FACING SHORES AWHILE LONGER.

HIZ002-008-009-012-020-024-025-231500-
/O.CON.PHFO.SU.Y.0016.000000T0000Z-120223T2000Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
348 PM HST WED FEB 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST
THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THURSDAY. 

* SURF...ROUGH AND CHOPPY 6 TO 8 FEET.

* TIMING...THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
818 
WHHW40 PHFO 230339 CCA
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
538 PM HST WED FEB 22 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.ALTHOUGH TRADE WINDS WILL START TO GRADUALLY WEAKEN...SURF WILL
REMAIN HIGH ON EAST FACING SHORES AWHILE LONGER.

HIZ002-008-009-012-020-024-025-231700-
/O.COR.PHFO.SU.Y.0016.000000T0000Z-120223T2000Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
538 PM HST WED FEB 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST
THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THURSDAY. 

* SURF...ROUGH AND CHOPPY 6 TO 8 FEET ALONG EAST FACING SHORES.

* TIMING...THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
884 
WHHW40 PHFO 231331
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST THU FEB 23 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.A LONG FETCH OF STRONG TRADE WINDS WILL KEEP SURF HIGH ON EAST
FACING SHORES A WHILE LONGER.

HIZ002-008-009-012-020-024-025-240245-
/O.EXT.PHFO.SU.Y.0016.000000T0000Z-120224T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
331 AM HST THU FEB 23 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

* SURF...ROUGH WAVES OF 8 TO 10 FEET ALONG EAST FACING SHORES.

* TIMING...THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
DONALDSON
874 
WHHW40 PHFO 240129
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 PM HST THU FEB 23 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.LARGE ROUGH SURF GENERATED BY TRADE WINDS OVER AND EAST OF THE
ISLANDS WILL PERSIST THROUGH MOST OF THE NIGHT.

HIZ002-008-009-012-020-024-025-241400-
/O.EXT.PHFO.SU.Y.0016.000000T0000Z-120224T1400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
329 PM HST THU FEB 23 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM HST FRIDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 AM HST FRIDAY. 

* SURF...ROUGH WAVES OF 6 TO 8 FEET ALONG EAST FACING SHORES.

* TIMING...HIGH SURF WILL PERSIST THROUGH MOST OF THE NIGHT THEN
  DROP BELOW ADVISORY LEVELS BEFORE SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
WROE
429 
WHHW40 PHFO 241313
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
313 AM HST FRI FEB 24 2012

...HIGH SURF ADVISORY IS CANCELLED...

HIZ002-008-009-012-020-024-025-241415-
/O.CAN.PHFO.SU.Y.0016.000000T0000Z-120224T1400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
313 AM HST FRI FEB 24 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF HAS DIMINISHED BELOW THE ADVISORY THRESHOLD.

$$
DONALDSON

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Feb 18, 9:55 AM HST, 5 hours 31 minutes earlier.

Area forecast discussion, Feb 18, 9:55 AM HST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
955 AM HST SAT FEB 18 2012

.SYNOPSIS...
TRADE WINDS WILL REMAIN BREEZY THROUGH THE WEEKEND...AND SHOWER
COVERAGE WILL INCREASE. WHILE RAINFALL WILL FOCUS OVER WINDWARD
AREAS...SOME SHOWERS WILL AFFECT LEEWARD LOCATIONS AS WELL. WINDS
WILL DECREASE EARLY IN THE WEEK BUT ENHANCED SHOWERS WILL REMAIN
INTO WEDNESDAY. EXPECT DRIER TRADE WIND CONDITIONS FOR THE SECOND
HALF OF THE WEEK.

&&

.DISCUSSION...
SHOWER COVERAGE INCREASED OVERNIGHT WITH A FOCUS OVER WINDWARD AND
MOUNTAIN AREAS. THIS INCREASE IN SHOWERS WILL REMAIN INTO NEXT
WEEK AS STRONG TRADE WINDS COMBINE WITH AN UPPER LEVEL LOW PARKED
JUST SOUTH OF THE STATE. THE UPPER LOW HAS BROUGHT COLDER THAN
NORMAL TEMPERATURES TO THE MID AND UPPER ATMOSPHERE...ALLOWING FOR
MODERATE ATMOSPHERIC INSTABILITY. LEEWARD LOCATIONS WILL NOT BE
IMMUNE TO THE INCREASED SHOWERS AS THE TRADES PUSH RAINFALL OVER
THE MOUNTAINS OF THE SMALLER ISLANDS. ON THE LEEWARD BIG
ISLAND...AFTERNOON HEATING WILL LEAD TO CLOUDS AND ENHANCED SHOWERS
INTO THE EVENINGS. THE INSTABILITY PROVIDED BY THE UPPER LOW WILL
ALLOW SOME OF THOSE AFTERNOON SHOWERS TO BE LOCALLY HEAVY.

THIS MORNINGS SATELLITE AND RADAR DATA SHOW SOME FLEETING
TOWERING CUMULUS POPPING UP SOUTH OF KAUAI...OVER THE COASTAL
WATERS. THESE ENHANCED CLOUD TOPS ARE THE RESULTS OF THE UPPER LOW
COOLING THE ATMOSPHERE. A PRONOUNCED REGION OF THUNDERSTORMS CAN
BE SEEN 350 MILES SOUTH OF HONOLULU...CORRESPONDING TO THE BASE OF
THE UPPER LOW TAPPING INTO TROPICAL MOISTURE. THESE THUNDERSTORMS
ARE NOT EXPECTED TO AFFECT HAWAII WEATHER.

IN ADDITION TO ENHANCING THE INCOMING TRADE SHOWERS...THE UPPER
LOW HAS THE POTENTIAL TO BRING WINTER WEATHER TO THE BIG ISLAND
SUMMITS...FROM TONIGHT INTO MONDAY...AND A WINTER STORM WATCH IS
IN EFFECT. THE CURRENT FORECAST CONTINUES TO CALL FOR FREEZING RAIN...
BASED ON MODEL PREDICTIONS OF LIMITED MOISTURE DEPTH ABOVE THE
SUMMITS.

TRADE WINDS WILL DROP A NOTCH ON MONDAY AS A COLD FRONT NW OF THE
STATE DECREASES THE PRESSURE GRADIENT OVER HAWAII. THE FRONT IS
NOT EXPECTED TO REACH THE ISLANDS...BUT WILL PUSH THE SUBTROPICAL
RIDGE CLOSER TO THE ISLANDS...TURNING THE GENERAL FLOW OUT OF THE
EAST SOUTHEAST ON TUESDAY. MODERATE TO FRESH TRADE WINDS WILL
REMAIN THROUGH THE WEEK AS THE FRONT DISSIPATES AND A HIGH
PRESSURE ESTABLISHES ITSELF NORTH OF THE STATE WEDNESDAY AND THURSDAY.

THE UPPER LOW REMAINS IN PLACE THROUGH TUESDAY NIGHT BEFORE
WEAKENING AND MOVING NORTHEAST OF THE STATE ON WEDNESDAY. RAINFALL
TOTALS WILL DECREASE IN KIND FOR THE THE SECOND HALF OF THE
WEEK...WHILE TRADE WINDS CONTINUE TO BRING SHOWERS TO WINDWARD AND
MAUKA AREAS.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE TERMINALS INTO
TOMORROW...WITH BRIEF MVFR CIGS/VIS DUE TO LOW CLOUDS/SHRA EXPECTED
OVER THE WINDWARD SLOPES OF ALL ISLANDS. AIRMET TANGO IS IN PLACE
FOR LOW LEVEL TURB TO THE S AND W OF THE MTS OF ALL ISLANDS...DUE TO
STRONG TRADE WINDS...AND WILL REMAIN IN PLACE FOR THE FORESEEABLE
FUTURE.

&&

.MARINE...
THE CURRENT WNW SWELL CONTINUES TO DIMINISH TODAY AND THE HIGH
SURF ADVISORY FOR EXPOSED BEACHES WAS CANCELLED LAST NIGHT.

STRONG TRADE WINDS ACROSS THE COASTAL WATERS HAS PROMPTED A SMALL
CRAFT ADVISORY FOR ALL WATERS...AND SHORT-PERIOD SURF IS
INCREASING ALONG EXPOSED EAST SHORES. A HIGH SURF ADVISORY FOR
EAST SHORES WILL LIKELY BE ISSUED LATER TODAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM 6 PM HST THIS EVENING THROUGH LATE
SUNDAY NIGHT FOR BIG ISLAND SUMMITS.

WIND ADVISORY UNTIL 6 AM HST SUNDAY FOR HALEAKALA SUMMIT.

SMALL CRAFT ADVISORY UNTIL 6 AM HST SUNDAY FOR ALL HAWAIIAN
WATERS-

&&

MORRISON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:26 PM HSTWinter Storm WarningHFOHawaii42 hr
Feb 19, 1:41 AM HSTAreal Flood AdvisoryHFOHawaii7 hr
Feb 19, 5:18 AM HSTSpecial Marine WarningHFO117 min
Feb 19, 7:14 AM HSTSpecial Marine WarningHFO2 hr
Feb 19, 9:03 AM HSTSpecial Marine WarningHFO107 min

Nearby

High Surf Advisories in Hawaii, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.